to connectVideoFox News Flash, important news, for the Feb. 8
Fox News Flash, important news, for the Feb. 8) from here. Check out what to click on Foxnews.com
A North Carolina mother is warning other women about the potential hazards associated with the use of super-absorbent tampons after she nearly died from toxic shock syndrome (TSS) a rare but serious infection, sometimes associated with the feminine hygiene product.
Earlier this year, Greta Zarate, of Jacksonville, N. C., she was with the flu on the same day she got her period. The 32-year-old told South West News Service (SWNS), is a British news agency, that she remained in bed for a couple of days, and is used in over-the-counter cold and flu medications to better treat symptoms.
But they didn’t work. In fact, Zarate said, and her condition continued to deteriorate.
‘A PREGNANT WOMAN HAS A 3-POUND MASS REMOVED FROM THE UTERUS
“I didn’t believe that I had the flu, and I was treating myself with over-the-counter medications,” she recalled. “I had all the symptoms of TSS but I am confused as to the flu — nausea, diarrhea, dizziness, and sore muscles. The only thing that I have not had a rash, which is often a symptom of it.”
Greta Zarate, 32, is in the hospital.
“You know, I was getting sicker and sicker. My fever was so high, I was shaky and weak.”
Her sister, a nurse, encouraged her to go to the hospital. If Zarate has arrived at Onslow Memorial Hospital in Jacksonville, the tests showed that her blood pressure was very low and her spleen is enlarged. At first, the doctors were not able to determine what was sickening for her to become a nurse, she may be suffering from AN.
“I was scared, and very sick. I have had severe pain in my side, my spleen was swollen, trying to fight the infection,” she said. “The only thing the doctors they had consulted, it was women, it was a blessing to be one of the nurses thought that it might be toxic shock, because I did not have my period. They put two and two together.”
After taking a vaginal swab, the doctors determined to Zarate to work for AN. It can be caused by Staphylococcus aureus bacteria or by group A streptococcus bacteria. Even though it is often associated with the use of super-absorbent tampons, it can occur in anyone, including children.
Zarate said that at first they thought she had the flu. (SWNS)
Possible signs and symptoms include a sudden high fever, low blood pressure, vomiting, diarrhea, skin rash, confusion, muscle pain, reddening of the eyes, the mouth and throat, seizures, headaches, according to the Mayo Clinic.
Doctors, in particular, the staph infection was found in Zarate, blood began to flow forth from the tiny cuts in her vaginal wall. With the budget cuts that have occurred after they have been removed, a super-absorbent tampon.
“I didn’t know that the size of the plug to move with your flow. The Super-tampons should only be for the really heavy days, regular, normal day, and in the light of the end of the period,” said Zarate, a mother of five children. “If you pull a dry tampon out of your body, it is actually the leaves of a small scratch to your vaginal wall, allowing the bacteria to enter your bloodstream, and that’s what happened to me.”
“I have to change my tampon every time I go to use the bathroom, so I knew it wasn’t because I had been there for a long, long, long, long time.”
Zarate is in good health today.
THE BIRTH CONTROL PILL, AND TEEN DEPRESSION MAY BE LINKED, STUDY SUGGESTS
Zarate was given a blood transfusion and was given antibiotics to rid her body of infection. She spent four days in the intensive care unit and 11 are in the hospital, ” she said.
“They told me that if I waited another day, could have had serious consequences,” she said. “People who have toxic shock syndrome you can end up losing limbs, or dying, so it makes me feel so happy.”
The news comes after an 8-year-old girl in Colorado was diagnosed with the WATER, after her family believed that her dry skin was caused by a food allergy.
Fox News’ Alexandria Hein contributed to this report.